• Previous Article
    Multiplicity of solutions for a nonhomogeneous quasilinear elliptic problem with critical growth
  • CPAA Home
  • This Issue
  • Next Article
    Bounded state solutions of Kirchhoff type problems with a critical exponent in high dimension
January 2019, 18(1): 107-128. doi: 10.3934/cpaa.2019007

Boundary regularity for a degenerate elliptic equation with mixed boundary conditions

Department of Mathematics and Computer Sciences, Cheikh Anta Diop University of Dakar (UCAD), B.P. 5005 Dakar-Fann, Senegal

Received  August 2017 Revised  February 2018 Published  August 2018

Fund Project: The author is supported by the NLAGA Project of the Simons foundation and the Post-AIMS bursary of AIMS-SENEGAL

We consider a function $U$ satisfying a degenerate elliptic equation on $\mathbb{R}_ + ^{N + 1}: = (0, +∞)×{\mathbb{R}^N}$ with mixed Dirichlet-Neumann boundary conditions. The Neumann condition is prescribed on a bounded domain $\Omega\subset{\mathbb{R}^N}$ of class $C^{1, 1}$, whereas the Dirichlet data is on the exterior of $\Omega$. We prove Hölder regularity estimates of $\frac{U}{d_\Omega^s}$, where $d_\Omega$ is a distance function defined as $d_\Omega(z): = \text{dist}(z, {\mathbb{R}^N}\setminus\Omega)$, for $z∈\overline{\mathbb{R}_ + ^{N + 1}}$. The degenerate elliptic equation arises from the Caffarelli-Silvestre extension of the Dirichlet problem for the fractional Laplacian. Our proof relies on compactness and blow-up analysis arguments.

Citation: Alassane Niang. Boundary regularity for a degenerate elliptic equation with mixed boundary conditions. Communications on Pure & Applied Analysis, 2019, 18 (1) : 107-128. doi: 10.3934/cpaa.2019007
References:
[1]

J. Björn, Regularity at infinity fot a mixed problem for degenerate elliptic operators in a half-cynlider, Math. Scand., 81 (1997), 101-126. doi: 10.7146/math.scand.a-12868.

[2]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Springer International Publishing, Switzerland, 2016. doi: 10.1007/978-3-319-28739-3.

[3]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001.

[4]

L. A. CaffarelliS. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian, Invent. Math., 171 (2008), 425-461. doi: 10.1007/s00222-007-0086-6.

[5]

L. A. Caffarelli and L. Silvestre, An extension problem related to the fractional laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[6]

M. CostabelM. Dauge and R. Duduchava, Asymptotics without logarithmic terms for crack problems, Comm. Partial Differential Equations, 28 (2003), 869-926. doi: 10.1081/PDE-120021180.

[7]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional sobolev spaces, Bull. Sci. math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[8]

E. FabesD. Jerison and C. Kenig, The Wiener test for degenerate elliptic equations, Ann. Inst. Fourier (Grenoble), 32 (1982), 151-182. doi: 10.5802/aif.883.

[9]

E. FabesC. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116. doi: 10.1080/03605308208820218.

[10]

V. I. Fabrikant, Mixed Boundary Value Problems of Potential Theory and Their Applications in Engineering, Kluwer Academic Publishers, 1991,451 pages.

[11]

M. M. Fall, Regularity estimates for nonlocal Schrödinger equations, preprint, arXiv: 1711.02206.

[12]

M. M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227. doi: 10.1016/j.jfa.2012.06.018.

[13]

G. Grubb, Local and nonlocal boundary conditions for μ-transmission and fractional elliptic pseudodifferential operators, Anal. PDE, 7 (2014), 1649-1682. doi: 10.2140/apde.2014.7.1649.

[14]

G. Grubb, Fractional Laplacians on domains, a development of Hörmander's theory of μ-transmission pseudodifferential operators, Adv. Math., 268 (2015), 478-528. doi: 10.1016/j.aim.2014.09.018.

[15]

G. Grubb, Spectral results for mixed problems and fractional elliptic operators, J. Math. Anal. Appl., 421 (2015), 1616-1634. doi: 10.1016/j.jmaa.2014.07.081.

[16]

T. JinY. Y. Li and J. Xiong, On a fractional nirenberg problem part i: blow up analysis and compactness solutions, J. Eur. Math. Soc (JEMS), 16 (2014), 1111-1171. doi: 10.4171/JEMS/456.

[17]

M. Kassmann and W. R. Madych, Difference quotients and elliptic mixed boundary value problems of second order, Indiana Univ. Math. J., 56 (2007), 1047-1082. doi: 10.1512/iumj.2007.56.2836.

[18]

S. Kim and K. Lee, Hölder estimates for singular nonlocal parabolic equations, J. of Funct. Anal., 261 (2011), 3482-3518. doi: 10.1016/j.jfa.2011.08.010.

[19]

Serge Levendorskii, Degenerate Elliptic Equations, Springer Netherlands, 1993. doi: 10.1007/978-94-017-1215-6.

[20]

P. L. Mills and M. P. Dudukovi${\rm{\tilde c}}$, Solution of mixed boundary value problems by integral equations and methods of weighted residuals with application to heat conduction and diffusion-reaction systems, SIAM Journal on Applied Mathematics, 44 (1984), 1076-1091. doi: 10.1137/0144077.

[21]

B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc., 165 (1972), 207-226. doi: 10.2307/1995882.

[22]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[23]

X. Ros-Oton and J. Serra, Boundary regularity for fully nonlinear integro-differential equations, Duke Mathematical Journal, 165 (2016), 2079-2154. doi: 10.1215/00127094-3476700.

[24]

X. Ros-Oton and J. Serra, Regularity theory for general stable operators, Journal of Differential Equations, 260 (2016), 8675-8715. doi: 10.1016/j.jde.2016.02.033.

[25]

G. Savaré, Regularity and perturbation results for mixed second order elliptic problems, Comm. Partial Differential Equations, 22 (1997), 869-899. doi: 10.1080/03605309708821287.

[26]

J. Serra, Regularity for fully nonlinear nonlocal parabolic equations with rough kernels, Calc. Var. Partial Differential Equations, 54 (2015), 615-629. doi: 10.1007/s00526-014-0798-6.

[27]

L. Silvestre, On the differentiability of the solution to an equation with drift and fractional diffusion, Indiana University Mathematical Journal, 61 (2012), 557-584. doi: 10.1512/iumj.2012.61.4568.

[28]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112. doi: 10.1002/cpa.20153.

[29]

S. Zaremba, Sur un problème mixte relatif à l'équation de Laplace, (french) [On a mixed problem related to the Laplace equation], Bulletin international de l'Académie des Sciences de Cracovie. Classe des Sciences Mathématiques et Naturelles, Serie A: Sciences mathématiques (French), 313-344.

show all references

References:
[1]

J. Björn, Regularity at infinity fot a mixed problem for degenerate elliptic operators in a half-cynlider, Math. Scand., 81 (1997), 101-126. doi: 10.7146/math.scand.a-12868.

[2]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Springer International Publishing, Switzerland, 2016. doi: 10.1007/978-3-319-28739-3.

[3]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001.

[4]

L. A. CaffarelliS. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian, Invent. Math., 171 (2008), 425-461. doi: 10.1007/s00222-007-0086-6.

[5]

L. A. Caffarelli and L. Silvestre, An extension problem related to the fractional laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[6]

M. CostabelM. Dauge and R. Duduchava, Asymptotics without logarithmic terms for crack problems, Comm. Partial Differential Equations, 28 (2003), 869-926. doi: 10.1081/PDE-120021180.

[7]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional sobolev spaces, Bull. Sci. math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[8]

E. FabesD. Jerison and C. Kenig, The Wiener test for degenerate elliptic equations, Ann. Inst. Fourier (Grenoble), 32 (1982), 151-182. doi: 10.5802/aif.883.

[9]

E. FabesC. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116. doi: 10.1080/03605308208820218.

[10]

V. I. Fabrikant, Mixed Boundary Value Problems of Potential Theory and Their Applications in Engineering, Kluwer Academic Publishers, 1991,451 pages.

[11]

M. M. Fall, Regularity estimates for nonlocal Schrödinger equations, preprint, arXiv: 1711.02206.

[12]

M. M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227. doi: 10.1016/j.jfa.2012.06.018.

[13]

G. Grubb, Local and nonlocal boundary conditions for μ-transmission and fractional elliptic pseudodifferential operators, Anal. PDE, 7 (2014), 1649-1682. doi: 10.2140/apde.2014.7.1649.

[14]

G. Grubb, Fractional Laplacians on domains, a development of Hörmander's theory of μ-transmission pseudodifferential operators, Adv. Math., 268 (2015), 478-528. doi: 10.1016/j.aim.2014.09.018.

[15]

G. Grubb, Spectral results for mixed problems and fractional elliptic operators, J. Math. Anal. Appl., 421 (2015), 1616-1634. doi: 10.1016/j.jmaa.2014.07.081.

[16]

T. JinY. Y. Li and J. Xiong, On a fractional nirenberg problem part i: blow up analysis and compactness solutions, J. Eur. Math. Soc (JEMS), 16 (2014), 1111-1171. doi: 10.4171/JEMS/456.

[17]

M. Kassmann and W. R. Madych, Difference quotients and elliptic mixed boundary value problems of second order, Indiana Univ. Math. J., 56 (2007), 1047-1082. doi: 10.1512/iumj.2007.56.2836.

[18]

S. Kim and K. Lee, Hölder estimates for singular nonlocal parabolic equations, J. of Funct. Anal., 261 (2011), 3482-3518. doi: 10.1016/j.jfa.2011.08.010.

[19]

Serge Levendorskii, Degenerate Elliptic Equations, Springer Netherlands, 1993. doi: 10.1007/978-94-017-1215-6.

[20]

P. L. Mills and M. P. Dudukovi${\rm{\tilde c}}$, Solution of mixed boundary value problems by integral equations and methods of weighted residuals with application to heat conduction and diffusion-reaction systems, SIAM Journal on Applied Mathematics, 44 (1984), 1076-1091. doi: 10.1137/0144077.

[21]

B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc., 165 (1972), 207-226. doi: 10.2307/1995882.

[22]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[23]

X. Ros-Oton and J. Serra, Boundary regularity for fully nonlinear integro-differential equations, Duke Mathematical Journal, 165 (2016), 2079-2154. doi: 10.1215/00127094-3476700.

[24]

X. Ros-Oton and J. Serra, Regularity theory for general stable operators, Journal of Differential Equations, 260 (2016), 8675-8715. doi: 10.1016/j.jde.2016.02.033.

[25]

G. Savaré, Regularity and perturbation results for mixed second order elliptic problems, Comm. Partial Differential Equations, 22 (1997), 869-899. doi: 10.1080/03605309708821287.

[26]

J. Serra, Regularity for fully nonlinear nonlocal parabolic equations with rough kernels, Calc. Var. Partial Differential Equations, 54 (2015), 615-629. doi: 10.1007/s00526-014-0798-6.

[27]

L. Silvestre, On the differentiability of the solution to an equation with drift and fractional diffusion, Indiana University Mathematical Journal, 61 (2012), 557-584. doi: 10.1512/iumj.2012.61.4568.

[28]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112. doi: 10.1002/cpa.20153.

[29]

S. Zaremba, Sur un problème mixte relatif à l'équation de Laplace, (french) [On a mixed problem related to the Laplace equation], Bulletin international de l'Académie des Sciences de Cracovie. Classe des Sciences Mathématiques et Naturelles, Serie A: Sciences mathématiques (French), 313-344.

[1]

Sándor Kelemen, Pavol Quittner. Boundedness and a priori estimates of solutions to elliptic systems with Dirichlet-Neumann boundary conditions. Communications on Pure & Applied Analysis, 2010, 9 (3) : 731-740. doi: 10.3934/cpaa.2010.9.731

[2]

Huyuan Chen, Hichem Hajaiej, Ying Wang. Boundary blow-up solutions to fractional elliptic equations in a measure framework. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1881-1903. doi: 10.3934/dcds.2016.36.1881

[3]

Marek Fila, Hirokazu Ninomiya, Juan-Luis Vázquez. Dirichlet boundary conditions can prevent blow-up in reaction-diffusion equations and systems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 63-74. doi: 10.3934/dcds.2006.14.63

[4]

Nicola Abatangelo. Large $s$-harmonic functions and boundary blow-up solutions for the fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5555-5607. doi: 10.3934/dcds.2015.35.5555

[5]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[6]

Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935

[7]

Eugenio Montefusco, Benedetta Pellacci, Gianmaria Verzini. Fractional diffusion with Neumann boundary conditions: The logistic equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2175-2202. doi: 10.3934/dcdsb.2013.18.2175

[8]

Yihong Du, Zongming Guo. The degenerate logistic model and a singularly mixed boundary blow-up problem. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 1-29. doi: 10.3934/dcds.2006.14.1

[9]

Pavol Quittner, Philippe Souplet. Blow-up rate of solutions of parabolic poblems with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 671-681. doi: 10.3934/dcdss.2012.5.671

[10]

Claudia Anedda, Giovanni Porru. Second order estimates for boundary blow-up solutions of elliptic equations. Conference Publications, 2007, 2007 (Special) : 54-63. doi: 10.3934/proc.2007.2007.54

[11]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[12]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[13]

Petri Juutinen. Convexity of solutions to boundary blow-up problems. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2267-2275. doi: 10.3934/cpaa.2013.12.2267

[14]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[15]

Mingzhu Wu, Zuodong Yang. Existence of boundary blow-up solutions for a class of quasiliner elliptic systems for the subcritical case. Communications on Pure & Applied Analysis, 2007, 6 (2) : 531-540. doi: 10.3934/cpaa.2007.6.531

[16]

Jorge García-Melián, Julio D. Rossi, José C. Sabina de Lis. Elliptic systems with boundary blow-up: existence, uniqueness and applications to removability of singularities. Communications on Pure & Applied Analysis, 2016, 15 (2) : 549-562. doi: 10.3934/cpaa.2016.15.549

[17]

Carmen Calvo-Jurado, Juan Casado-Díaz, Manuel Luna-Laynez. Parabolic problems with varying operators and Dirichlet and Neumann boundary conditions on varying sets. Conference Publications, 2007, 2007 (Special) : 181-190. doi: 10.3934/proc.2007.2007.181

[18]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[19]

Haitao Yang, Yibin Chang. On the blow-up boundary solutions of the Monge -Ampére equation with singular weights. Communications on Pure & Applied Analysis, 2012, 11 (2) : 697-708. doi: 10.3934/cpaa.2012.11.697

[20]

Luigi C. Berselli, Carlo R. Grisanti. On the regularity up to the boundary for certain nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 53-71. doi: 10.3934/dcdss.2016.9.53

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (21)
  • HTML views (56)
  • Cited by (0)

Other articles
by authors

[Back to Top]